Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missing period after taking primolut till. Had unprotected sex. How to avoid pregnancy?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Wed, 26 Dec 2012 in Menstruation and Miscarriage
Question: hi, my wife was taking primolut till 28th Nov. Her expected date of period was 22nd Nov. She till now(6th Dec) didn't have her period. And today 6th Dec we had unsafe sex(broken condom). What do you suggest to avoid preganancy?
doctor
Answered by Dr. Timothy Raichle 16 minutes later
Hello, I would be happy to help you with your question.

The medication that your wife is on is a progesterone only medication. It does not have quite the same benefit of pregnancy prevention as does a pill that contains estrogen and progesterone. While women are breast-feeding a newborn, though, this can be used as an effective birth control.

This is often used for cycle regulation or for the treatment of pain related to things like endometriosis.

The reason for her delayed period includes:
1. Pregnancy - you need to do a pregnancy test
2. Irregularity in terms of when she is ovulating - despite the use of this medication

In terms of prevention of pregnancy in the setting of unprotected intercourse, it would not be a bad idea to obtain emergency contraception and have her take it. Not only will it probably prevent pregnancy, it will also eventually induce a period. I believe that you have the ipill available to you in your country.

I hope that this helps. Please ask if you have additional questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Timothy Raichle 26 minutes later
She was taking primolut-n to postpone her period as we had our wedding on 23th Nov.

So taking i-pill is completely safe given the fact that she was taking primolut-n 7 days back? Just wanted to clarify as not sure what could be effect of different drugs when taken in close intervals.

doctor
Answered by Dr. Timothy Raichle 17 minutes later
You are correct, I forgot to mention that the primolut medication CAN be used to delay a cycle for just that reason.

One would have thought that the discontinuation of the progesterone medication WOULD have caused a cycle to happen. That this did NOT happen is not a reason for concern. But, I would stick to my previous recommendation. There is no harm in taking the ipill as it has a benefit in terms of preventing an unplanned pregnancy.

Still, I would take a pregnancy test to make sure that she is not pregnant, then take the ipill, then repeat the pregnancy test in 1 and 2 weeks just to be sure.

Good luck. I hope that this helps!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Progesterone

doctor1 MD

Hi I m having problems with my scalp. It s been very flaky sore and the more I itch the more I loose hair. I ve been taking the POP progesterone only pill lately and I don t know if that it a cause of it. Also I wear weaves but have done nothing different to my normal routine! I haven t changed shampoos or hair oils. Also I went to the doctors and he gave me a shampoo beginning with D what was prescribed but it has made no difference. I have a busy lifestyle but still try to balance my eating and exercising. Any suggestions? J

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

To who it may concern, I appreciate your help a lot. I could not find the answer online, and I currently don t have a personal physician to ask. I am eighteen years old, and I plan to go back on my combined birth control oral contraceptive called ,Tri-Sprintec. I have a question that worries me a lot. If this birth control pills are triphasic, have three different phases, each week has a different amount of progesterone hormone, so if I throw up in one hour after taking a pill and it is most likely missed and take next one from the same phase, will it reduce the effectiveness of my birth controls because of taking,in this case, six instead of seven pills of that phase according to the whole cycle ?

doctor1 MD

I saw my physician on Thursday of last week. From Monday, my beta had only gone from 385 to 556, and my progesterone went down from 10.1 to 8.8. I have been having severe cramps but no bleeding. According to my calculations/ovulation I should be no less than 5 weeks 5 days right now, but the transvaginal u/s they did on Thursday put me at 4 weeks 3 days...we re 5-7 days off. He made me cancel a road trip, because he didn t want me on the road when things went south . Does anyone have any experience with this? I miscarried with a blighted ovum around 9 months ago, and am concerned it s happening again.

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...